Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 50, NWS Honolulu, HI

July 9, 2013Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jul 9, 2013, 5:25 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jul 9, 2013, 6:00 AM HST. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2013, 5:25 AM HST (15:25 UTC)
In effect from
Jul 9, 2013, 6:00 AM HST
Expired
Jul 11, 2013, 3:27 PM HST
In force
57 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 3.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWHW70 PHFO 091525
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
525 AM HST TUE JUL 9 2013

...STRONG WINDS OVER HALEAKALA SUMMIT...

.WIND SPEEDS HAVE INCREASED OVER HIGHER ELEVATIONS OF HALEAKALA.
HIGH PRESSURE BUILDING TO THE NORTHEAST LIKELY WILL KEEP WINDS
THERE STRONG AT LEAST THROUGH THIS AFTERNOON.

HIZ022-100400-
/O.NEW.PHFO.WI.Y.0050.130709T1600Z-130710T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
525 AM HST TUE JUL 9 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 30 MPH WITH LOCALIZED GUSTS OVER 40 MPH.

* TIMING...THROUGH 6 PM HST THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE CAREFULLY.

&&

$$
6 follow-up statements
365 
WWHW70 PHFO 092018
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1018 AM HST TUE JUL 9 2013

...STRONG WINDS OVER THE HIGHER ELEVATIONS OF MAUI AND THE BIG
ISLAND TO PERSIST THROUGH WEDNESDAY AFTERNOON...

.A STRONG RIDGE BUILDING AT THE SURFACE AND ALOFT WILL PRODUCE
STRONG EASTERLY WINDS ACROSS THE HIGHER TERRAIN OF MAUI AND THE
BIG ISLAND...INCLUDING THE HUMUULA SADDLE. THESE WINDS WILL
CONTINUE THROUGH THE DAY ON WEDNESDAY AND MAY SPREAD TO LOWER
TERRAIN ON THE BIG ISLAND AND PARTS OF MAUI COUNTY TONIGHT.

HIZ027-028-100930-
/O.EXB.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/
BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1018 AM HST TUE JUL 9 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH WEDNESDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ022-100930-
/O.EXT.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1018 AM HST TUE JUL 9 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...EAST AROUND 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH WEDNESDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE
CAREFULLY.

&&

$$
WROE
292 
WWHW70 PHFO 100127
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST TUE JUL 9 2013

...WIND ADVISORY THROUGH WEDNESDAY AFTERNOON FOR PORTIONS OF THE
BIG ISLAND MAUI LANAI AND KAHOOLAWE...

.A DEEP RIDGE BUILDING AT THE SURFACE AND ALOFT WILL PRODUCE
STRONG EASTERLY WINDS ACROSS THE HIGHER TERRAIN OF MAUI AND THE
BIG ISLAND INCLUDING THE HUMUULA SADDLE...AS WELL AS STRONG WIND
GUSTS ACROSS SOME LOWER ELEVATIONS OF THE BIG ISLAND LANAI AND
KAHOOLAWE. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON.

HIZ014>016-024>026-101430-
/O.EXA.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...SOUTH POINT...
PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
327 PM HST TUE JUL 9 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...EAST 15 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.
  WINDS WILL BE STRONGEST OVER RIDGE TOPS AND TO THE WEST OF
  TERRAIN AND WILL NOT AFFECT THE HILO AREA.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ022-028-101430-
/O.CON.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
327 PM HST TUE JUL 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...OVER HALEAKALA SUMMIT...EAST WINDS 25 TO 40 MPH. OVER
  THE BIG ISLAND SUMMITS...20 TO 30 MPH WITH LOCALIZED GUSTS OVER
  50 MPH.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING  DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ027-101430-
/O.CON.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
327 PM HST TUE JUL 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
WROE
339 
WWHW70 PHFO 101323
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST WED JUL 10 2013

...WIND ADVISORY THROUGH THIS AFTERNOON FOR PORTIONS OF THE BIG
ISLAND MAUI LANAI AND KAHOOLAWE...

.STRONG SUBSIDENCE DUE IN PART OF A STABLE AIR MASS HAS THE
POTENTIAL OF OF PRODUCING STRONG GUSTY EASTERLY WINDS ACROSS THE
HIGHER TERRAIN OF MAUI AND THE BIG ISLAND INCLUDING THE HUMUULA
SADDLE TODAY...AS WELL AS AT THE LOWER ELEVATIONS OF THE BIG
ISLAND LANAI AND KAHOOLAWE. THESE WINDS ARE FORECAST TO TREND
DOWN DURING THE AFTERNOON HOURS.

HIZ022-028-110230-
/O.CON.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
323 AM HST WED JUL 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 39 MPH WITH LOCALIZED GUSTS OVER 50 MPH.
 
* TIMING...THROUGH 6 PM HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ014>016-024>027-110230-
/O.CON.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...SOUTH POINT...
PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...
BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
323 AM HST WED JUL 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING.

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH 6 PM HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
LAU
417 
WWHW70 PHFO 110133
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST WED JUL 10 2013

...WIND ADVISORY THROUGH TONIGHT FOR PORTIONS OF THE BIG ISLAND
AND KAHOOLAWE...

.DEEP HIGH PRESSURE FAR NORTH OF THE STATE WILL PRODUCE WINDY AND
GUSTY CONDITIONS OVER AND DOWNWIND OF THE TERRAIN ON THE BIG
ISLAND AND ON KAHOOLAWE. A DOWNWARD TREND IN WIND SPEED WILL
OCCUR IN THE EARLY MORNING HOURS ON THURSDAY.

HIZ014-015-022-110245-
/O.CAN.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET
333 PM HST WED JUL 10 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED BELOW THE ADVISORY THRESHOLD.

$$

HIZ028-111445-
/O.EXT.PHFO.WI.Y.0050.000000T0000Z-130711T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
333 PM HST WED JUL 10 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...EAST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH 6 AM HST THURSDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ016-024>027-111445-
/O.EXT.PHFO.WI.Y.0050.000000T0000Z-130711T1600Z/
KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
333 PM HST WED JUL 10 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...EAST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH. WINDS
  WILL BE STRONGEST OVER RIDGE TOPS AND TO THE WEST OF TERRAIN AND
  WILL NOT AFFECT THE HILO AREA.

* TIMING...THROUGH 6 AM HST THURSDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
WROE
930 
WWHW70 PHFO 111339
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 AM HST THU JUL 11 2013

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS...

.DEEP HIGH PRESSURE FAR NORTH OF THE STATE WILL CONTINUE TO PRODUCE
WINDY CONDITIONS ACROSS THE BIG ISLAND SUMMITS TODAY.

HIZ016-024>027-111445-
/O.CAN.PHFO.WI.Y.0050.000000T0000Z-130711T1600Z/
KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
339 AM HST THU JUL 11 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DIMINISHED BELOW THE WIND ADVISORY CRITERIA.
THEREFORE...THE WIND ADVISORY IS CANCELLED.

$$

HIZ028-120245-
/O.EXT.PHFO.WI.Y.0050.000000T0000Z-130712T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
339 AM HST THU JUL 11 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HOUSTON
745 
WWHW70 PHFO 120127
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST THU JUL 11 2013

HIZ028-120230-
/O.CAN.PHFO.WI.Y.0050.000000T0000Z-130712T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
327 PM HST THU JUL 11 2013

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DROPPED BELOW THE ADVISORY THRESHOLD.

$$
DONALDSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 9, 5:25 AM HST, 0 minutes earlier.

Area forecast discussion, Jul 9, 5:25 AM HST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
525 AM HST TUE JUL 9 2013

.UPDATE...
WINDS AT THE HALEAKALA SUMMIT IN MAUI ARE REACHING ADVISORY
LEVELS...AND WILL LIKELY REMAIN STRONG THROUGH THIS EVENING. A WIND
ADVISORY HAS BEEN ISSUED FOR THE HALEAKALA SUMMIT...VALID UNTIL 6
PM HST THIS EVENING.

&&

.SYNOPSIS...
TRADE WINDS ARE GRADUALLY INCREASING AND BECOME BREEZY DURING THE
NEXT FEW DAYS. SHOWERS WILL FOCUS OVER WINDWARD AND MAUKA
AREAS...WITH SOME OF THE LARGER SHOWERS REACHING LEEWARD LOCATIONS
AT TIMES. RAINFALL CHANCES WILL DECREASE DURING THE SECOND HALF OF
THE WORK WEEK. THE TRADES ARE EXPECTED TO EASE AND TRANSITION BACK
TO A MORE SEASONAL PATTERN BEGINNING FRIDAY AND THROUGH THE WEEKEND.

&&

.DISCUSSION...
THE TRADE WINDS WILL BECOME BREEZY TODAY AS A STRENGTHENING HIGH
PRESSURE SYSTEM FAR N OF THE AREA BRINGS TIGHTER PRESSURE GRADIENTS
ACROSS THE ISLANDS. MODEL PWAT AND SATELLITE IMAGERY SHOW AN AREA
OF ENHANCED MOISTURE UPSTREAM OF THE ISLANDS...WHICH WILL RIDE WITH
THE TRADES AND BRING INCREASING SHOWER ACTIVITY...ESPECIALLY OVER
WINDWARD AREAS THROUGH MID WEEK.

AT 3 AM HST...DATA FROM THE NATIONAL WEATHER SERVICE HONOLULU RADAR
NETWORK WAS SHOWING A FEW SMALL SHOWERS STILL LINGERING OVER MAUKA
AREAS OF THE SMALLER ISLANDS. AS THE TRADES INCREASE...SHOWERS WILL
GRADUALLY BUILD UP OVER WINDWARD AND MAUKA LOCATIONS DURING THE NEXT
COUPLE OF DAYS. TRADE SPEEDS WILL LIKELY BECOME LOCALLY STRONG
WED-THU...WITH POTENTIAL FOR WIND ADVISORY CONDITIONS OVER SOME OF
THE TYPICALLY WINDIER ZONES...INCLUDING THE HIGHER ELEVATIONS OF
MAUI COUNTY AND THE BIG ISLAND. LATEST OBSERVATIONS FROM THE
HALEAKALA SUMMIT ARE SHOWING WIND SPEEDS NEAR OR AT ADVISORY
LEVELS...AND SHOULD REMAIN STRONG THROUGH THIS EVENING.
THEREFORE...A WIND ADVISORY IS NOW IN EFFECT FOR HALEAKALA SUMMIT
UNTIL 6 PM HST THIS EVENING.

A SWATH OF DRIER AIR IS BEING DEPICTED BY SATELLITE/MIMIC IMAGERY
FURTHER UPSTREAM OF THE ISLAND CHAIN...WHICH WILL REACH THE AREA
LATE WED AND INTO THU. THIS WILL LEAD TO A DECREASE IN WINDWARD
SHOWERS. MEANWHILE...AN AMPLIFYING SHORT WAVE OVER THE NE-CPAC WILL
WEAKEN THE AFOREMENTIONED HIGH FAR N OF THE ISLANDS...THUS WEAKENING
THE TRADES BY THE END OF THE WORK WEEK. MODELS ARE IN FAIR AGREEMENT
REGARDING THE LONG RANGE OUTLOOK...WITH THE TRADE WIND WEATHER
REGIME TRANSITIONING BACK TO SEASONAL NORMS DURING THE UPCOMING
WEEKEND.

&&

.AVIATION...
VFR WEATHER WILL PREVAIL ACROSS THE ALOHA STATE TODAY...THOUGH BRIEF
MVFR CONDITIONS ARE POSSIBLE OVER WINDWARD AND MAUKA AREAS AS
MOISTURE RIDES IN ON THE TRADES.

AS THE TRADES ARE STRENGTHENING...AN AIRMET FOR LOW LEVEL
TURBULENCE...OVER AND IMMEDIATELY DOWNWIND FROM THE MOUNTAINS...WILL
BE ISSUED AS OF 1600 UTC...0600 HST.

&&

.MARINE...
SURF ALONG S FACING BEACHES IS BUILDING UP WITH HEIGHTS TODAY
EXPECTED IN THE 3-6 FT RANGE WITH OCCASIONAL HIGHER SETS.
STRENGTHENING TRADE WINDS WILL CAUSE CHOPPY...SHORT-PERIOD SURF TO
INCREASE ALONG E FACING SHORES UP TO NEAR ADVISORY LEVELS BY WED.
S-SE SWELL WILL PRODUCE WAIST TO SHOULDER HIGH PLUS SURF ALONG S
FACING BEACHES THROUGH TODAY AND POSSIBLY EARLY WED BEFORE BACKING
DOWN.

SMALL CRAFT ADVISORY FOR THE WINDIEST MAUI/HAWAII COUNTY CHANNELS
IS IN EFFECT THROUGH WED EVENING. THIS WILL LIKELY BE EXPANDED TO
INCLUDE THE REMAINING COASTAL ZONES AS THE TRADES RAMP UP THROUGH
MID WEEK...FOLLOWED BY A SLOW DECREASE THEREAFTER. THE
PAILOLO/ALENUIHAHA CHANNELS WILL SEE THE STRONGEST WINDS REACHING
AROUND 30 KT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA
BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

WIND ADVISORY FOR THE HALEAKALA SUMMIT IN MAUI UNTIL 6 PM HST THIS
EVENING.

&&

PUBLIC/MARINE...REYNES
AVIATION...KINEL

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:27 PM HSTSmall Craft AdvisoryHFO5 days

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.